MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision and unable to do daily activities as he desires.The iol was exchanged for another company lens model 1 year 7 months after the initial implant procedure.Clinical reason for explant was reported as blurred vision.The patient underwent yag laser procedure and patient distance vision was improved.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Blood and solution was dried on the lens.The lens was cut in half, typical of insertion and removal.The optic had multiple small areas of starburst damage observed in the lens material, typical of damage caused by a yag laser procedure conducted post implantation.Power and resolution testing could not be conducted due to the extensive optic damage.A device history record review and a non conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.Based on the information provided, the event does not appear to be related to the product.The file indicated that the company lens, 19.5 diopter (add power plus 2.2 or plus 3.2) lens was replaced with a non company 17.5 diopter lens.The lens was exchanged for a lens with a 2.0 lower diopter difference in power.An iol exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Due to the exchange for a 2.0 lower diopter difference lens and the change from a multifocal toric lens to a monofocal lens may suggest that the replacement lens model was an improved choice for the patient's vision needs.Information was provided on the completed questionnaire that the patient had prior lasik and lift flap and laser surgery.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22577046
Report Number1119421-2025-02023
Device Sequence Number18562362
Product Code MJP
UDI-Device Identifier00380652457378
UDI-Public(01)00380652457378(17)260712(11)220714(10)15450257
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.195
Device Lot Number15450257
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL , CARTRIDGE D; MONARCH III IOL , INJECTOR; PROVISC OVD; REPLACEMENT LENS: LAL 17.5 70061840719
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale